MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PowerPort isp M.R.I. Implantable Port, Groshong Single-Lumen, 8F; Port & Catheter, Implanted, subcutaneous, Intravascular

C.R. BARD, INC. (BASD) -3006260740 PowerPort isp M.R.I. Implantable Port, Groshong Single-Lumen, 8F; Port & Catheter, Implanted, subcutaneous, Intravascular
Catalog Number 1808560
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Arrhythmia (1721); Chest Pain (1776); Dyspnea (1816); Thrombosis/Thrombus (4440); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the litigation process that, on (b)(6) , 2020, a patient underwent left port placement for chemotherapy delivery.Approximately two years, nine months and three days later, on(b)(6) , 2023, the patient was diagnosed with chest pain and pulmonary embolism.Further, approximately three days later, on (b)(6) , 2023, the patient experienced shortness of breath and was diagnosed with coronary artery disease.Approximately four months and thirteen days later, on (b)(6) , 2023, the patient again presented with the chest pain and a subsequent electrocardiogram revealed occasional premature ventricular complexes.Additionally, it was also reported that the patient was diagnosed with thrombosis.However, the current status of the patient remains unknown.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H6 (patient, result, conclusion) section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.\ \ investigation summary: although the physical device was not returned for evaluation, medical records were provided for review.Medical record alleges that,the patient underwent implantation of a powerport isp m.R.I.Implantable port on the left side.Approximately two years and nine months later, the patient presented with chest pain, shortness of breath, and coronary artery disease.Approximately four months later, the patient again presented with chest pain radiating to the left arm, and ecg demonstrated sinus rhythm with occasional premature ventricular complexes (pvcs).A review of sterilization records, endotoxin testing results, and bioburden data was conducted in accordance with applicable quality system and regulatory requirements, and no nonconformances or anomalies were identified.The investigation is inconclusive for the reported thrombosis as no objective evidence was provided for review.Furthermore, the clinical conditions alleged in the complaint can be confirmed.Based upon the available information, the definitive root cause is unknown.\ \ labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.\ \ b1, d4 (unique identifier (udi) #), g3, h6 (method, result, conclusion).\ \ section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6), 2020, a patient underwent left port placement for chemotherapy delivery.Approximately two years, nine months and three days later, on (b)(6), 2023, the patient was diagnosed with chest pain and pulmonary embolism.Further, approximately three days later, on (b)(6), 2023, the patient experienced shortness of breath and was diagnosed with coronary artery disease.Approximately four months and thirteen days later, on (b)(6), 2023, the patient again presented with the chest pain and a subsequent electrocardiogram revealed occasional premature ventricular complexes.Additionally, it was also reported that the patient was diagnosed with thrombosis.However, the current status of the patient remains unknown.
 
Event or Problem Description
It was reported through the litigation process that, on (b)(6) 2020, a patient underwent left port placement for chemotherapy delivery.Approximately two years, nine months and three days later, on (b)(6)2023, the patient was diagnosed with chest pain and pulmonary embolism.Further, approximately three days later, on (b)(6) 2023, the patient experienced shortness of breath and was diagnosed with coronary artery disease.Approximately four months and thirteen days later, on (b)(6) 2023, the patient again presented with the chest pain and a subsequent electrocardiogram revealed occasional premature ventricular complexes.Additionally, it was also reported that the patient was diagnosed with thrombosis.However, the current status of the patient remains unknown.

Brand Name
PowerPort isp M.R.I. Implantable Port, Groshong Single-Lumen, 8F
Common Device Name
Port & Catheter, Implanted, subcutaneous, Intravascular
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
Bard Reynosa S.A. de C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key25229493
Report Number3006260740-2026-03497
Device Sequence Number10183920
Product Code LJT
UDI-Device Identifier00801741027116
UDI-Public(01)00801741027116(11)190621(17)220131(10)REDS1463
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue Number1808560
Device Lot NumberREDS1463
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Supplement Date Received by Manufacturer04/27/2026
07/29/2026
Initial Report FDA Received Date05/20/2026
Supplement Report FDA Received Date05/21/2026
08/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/21/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Atorvastatin; Carvedilol; Ezetimibe; Lisinopril
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight182 LB